Robert Dreicer, MD, MS; Joan H. Schiller, MD; Paul P. Carbone, MD
To the Editor: Recombinant granulocyte-macrophage colony-stimulating factor (rGM-CSF) is now being widely used in clinical trials. Reported toxic effects include fever, nausea and vomiting, bone pain, and fluid retention (1, 2). We report a case of exacerbated vasculitis in a patient with small-cell lung cancer who presented with a paraneoplastic vasculitis. The patient was treated with chemotherapy and rGM-CSF.
A 52-year-old man presented with cough, arthralgia, myalgia, and a rash on his thighs. A skin biopsy specimen showed leukocytoclastic vasculitis. Urinalysis was positive for occult blood and 1+ protein; serum creatinine was 88.4 µmol/L (1.0 mg/dL); Wintrobe sedimentation rate was
Dreicer R, Schiller JH, Carbone PP. Granulocyte-Macrophage Colony-Stimulating Factor and Vasculitis. Ann Intern Med. 1989;111:91–92. doi: 10.7326/0003-4819-111-1-91_2
Download citation file:
Published: Ann Intern Med. 1989;111(1):91-92.
Copyright © 2018 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use